MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CLAVE® CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CLAVE® CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number C1000
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Chemical Exposure (2570); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
The event involved a clave® connector and occurred on an unspecified date.It was reported that chemotherapy spilled out of the clave and onto the patient.The chemo came in contact with patient and with unprotected chemo exposure to the patient.The healthcare provider wearing ppe.Chemo was on shirt and skin, shirt removed, and skin area cleansed with soap and water.The chemo spill was cleaned up per facility protocol.The leakage noted with injection cap.The was no report of adverse event.
 
Additional Manufacturer Narrative
The device was returned for evaluation; however, testing has not yet been completed.
 
Additional Manufacturer Narrative
One (1) used and one (1) new samples list #c1000, clave were returned for evaluation.As received in the used sample a stick down was observed and unknown chemotherapy residuals.No mating device was returned.The new microclave was tested as per procedure finding no internal, external leaks or anomalies after the test.The used sample was dissembled finding a torn on the side of the seal, no additional anomaly was found.Complaint of leaks can be confirmed based on the damage observed on the seal.The probable cause is typical due to incorrect angle of entry during use.The dfu states: access connectors straight on (without angled or sliding entry).A history review for the lot was reviewed, and no discrepancy, anomalies or no nonconformance were identified that might lead the condition reported by the customer.

Brand Name
CLAVE® CONNECTOR
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key19150138
Report Number9617594-2024-00473
Device Sequence Number13116717
Product Code FPA
UDI-Device Identifier00840619069896
UDI-Public(01)00840619069896(17)280701(10)13683754
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K970855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC1000
Device Lot Number13683754
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2024
Supplement Date Received by Manufacturer04/30/2024
Initial Report FDA Received Date04/21/2024
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED CHEMOTHERAPY DRUG, MFR UNK
Patient SexUnknown